Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 6, 2006, 1:48 PM MDT for Duchesne County, Utah. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 1:48 PM MDT (19:48 UTC)
- Expired
- Aug 6, 2006, 2:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 061949 SVRSLC UTC013-062030- /O.NEW.KSLC.SV.W.0050.060806T1948Z-060806T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 148 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 230 PM MDT. * AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DUCHESNE...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 191 SOUTHWEST OF DUCHESNE AROUND 200 PM MDT. DUCHESNE AROUND 230 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4012 11075 3996 11064 4010 11020 4032 11035 $$ SEAMAN
2 follow-up statements
000 WWUS55 KSLC 062016 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 211 PM MDT SUN AUG 6 2006 UTC013-062030- /O.CON.KSLC.SV.W.0050.000000T0000Z-060806T2030Z/ DUCHESNE UT- 211 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR CENTRAL DUCHESNE COUNTY... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF DUCHESNE...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 191 SOUTH OF DUCHESNE BY 220 PM MDT DUCHESNE BY 230 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4012 11075 3996 11064 4010 11020 4032 11035 $$ SEAMAN
000 WWUS55 KSLC 062032 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT SUN AUG 6 2006 UTC013-062041- /O.EXP.KSLC.SV.W.0050.000000T0000Z-060806T2030Z/ DUCHESNE UT- 231 PM MDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUCHESNE COUNTY ALLOWED TO EXPIRE AT 230 PM MDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES A THREAT TO LIFE AND PROPERTY. AS A RESULT THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED IN THE DUCHESNE AREA...AS WELL AS ALONG HIGHWAY 191 SOUTH OF DUCHESNE THROUGH 3 PM. LAT...LON 4012 11075 3996 11064 4010 11020 4032 11035 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:36 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT SUN AUG 6 2006 .SYNOPSIS...AN UPPER-LEVEL RIDGE IN PLACE TO THE EAST WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA THROUGH TUESDAY. A TROUGH OVER THE NORTHERN CALIFORNIA COAST WILL SLOWLY MOVE OVER THE THE GREAT BASIN THROUGH WEDNESDAY. && .DISCUSSION...A SERIES OF WEAK DISTURBANCES MOVING OVER THE AREA ARE CLEARLY VISIBLE ON SATELLITE IMAGERY. MOISTURE APPEARS TO BE MORE LIMITED OVER THE SOUTHWEST BEHIND THE FIRST DISTURBANCE. SURFACE DEWPOINTS HAVE DROPPED TO UPPER 30S TO LOWER 40S. NORTHERN... EASTERN...AND SOUTHEASTERN PORTIONS OF THE AREA REMAINS MOIST THOUGH...AND WITH DISTURBANCE MOVING OVER THE AREA...FOCUS FOR CONVECTION WILL BE OVER THESE AREAS. GFS AND NAM BOTH INDICATE BEST LOW-LEVEL MOISTURE OVER SOUTHEAST PORTION OF THE AREA. FLOW REMAINS LIGHT OVER THE AREA SO SOME STORMS MAY BE SLOW-MOVING. DISTURBANCE MOVING OVER THE AREA IS THE FIRST OF MANY ASSOCIATED WITH THE TROUGH ALONG THE WEST COAST. NAM AND GFS INDICATE ANOTHER SHORTWAVE PUSHING OVER THE AREA TONIGHT. THIS SHORTWAVE APPEARS TO BE WHAT IS CURRENTLY COMING ASHORE NEAR POINT CONCEPTION IN SOUTHERN CALIFORNIA. MAIN CONCERN IS HOW MUCH MOISTURE WILL BE IN PLACE FOR TONIGHT. MIXING RATIOS DROP OFF ESPECIALLY ALONG THE NEVADA-UTAH BORDER...THE AREA CLOSEST TO THE WAVE. NAM AND GFS SEEM TO BE EXCITED ABOUT THE WAVE THOUGH. POPS WILL BUMPED TONIGHT THROUGH WEDNESDAY DUE TO TROUGH DYNAMICS OVER THE AREA. MAIN TROUGH ENERGY SLIDES OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. GFS INDICATES 90 KNOT JET PUSHING OVER THE AREA TUESDAY MORNING. NAM IS SLIGHTLY WEAKER...BUT IN STILL GOOD AGREEMENT WITH THE GFS AS FAR TIMING OF BEST JET DYNAMICS. INTERESTING TO NOTE THAT THE UKMET HOLDS THE TROUGH BACK A BIT...DELAYING BEST DYNAMICS BY ABOUT 6-12 HOURS. RIDGE SHOULD REDEVELOP FOR LATE WEEK AS ECMWF SUGGESTS. BUT A NEW GFS SOLUTION HAS DEVELOPED...TENDING TO WANT TO BRING A BROADER TROUGH OVER THE AREA FOR LATE WEEK. FORECAST WILL BE CONSERVATIVE FOR NOW...KEEPING A MEAN RIDGE OVER THE AREA. && .AVIATION...LAKE BREEZE CIRCULATION SEEMS TO BE ON TRACK WITH THE CURRENT FORECAST. THERE IS A 10 PERCENT CHANCE THE KSLC TERMINAL COULD SEE A THUNDERSTORM DEVELOP EARLY THIS AFTERNOON...BETWEEN THE HOURS 18Z AND 21Z. && .FIRE WEATHER...SEVERAL NEW STARTS WERE REPORTED ACROSS NORTHWEST UTAH THIS MORNING...RESULTING FROM DRY LIGHTNING OVERNIGHT. WITH A COUPLE OF EXCEPTIONS...MOST SITES REPORTED PRECIP OF .10 OR LESS FROM OVERNIGHT THUNDERSTORM ACTIVITY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AS A WEAK DISTURBANCE LIFTS NORTH ACROSS NORTHERN AND CENTRAL UT. MOST OF THESE SHOULD REMAIN CONFINED TO THE HIGHER TERRAIN. OTHERWISE UPPER LOW OFF CA COAST EXPECTED TO EJECT INLAND ON MONDAY. THIS WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS ACROSS WESTERN UT MONDAY AFTERNOON. DRIER AIR SPREADING INTO THE AREA AS WELL MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WILL NEED TO CONSIDER A FIRE WEATHER WATCH FOR THIS AREA WITH AFTERNOON PACKAGE. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HALL FIRE WEATHER...SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:03 PM MDT | Flash Flood Warning | SLC | Carbon, Emery, Sanpete | 3 hr |
| Aug 6, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 52 min |
| Aug 6, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 25 min |
| Aug 6, 3:35 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 60 min |
| Aug 6, 4:05 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 115 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.